Ulcerative skin lesion of the thigh caused by lenvatinib subscribed for hepatocellular carcinoma

Kazufumi Dohmen, Shin ya Onohara, Shinji Shimoda

Research output: Contribution to journalArticle

Abstract

A 70-year-old female patient with a 9 cm-diameter hepatocellular carcinoma was referred to our hospital. Her data were as follows: TB 1.98 mg/dl, ALT 61 IU/L, Alb 3.2 g/dl, and PT 79.7%, which were compatible with liver cirrhosis of Child-Pugh grade A. She was initially treated by transcatheter arterial chemoembolization; however, lipiodol deposition was not sufficient, with a poor necrotic lesion. Lenvatinib treatment was initiated at a dose of 8 mg daily. After 4 weeks, the serum levels of AFP and PIVKA-II decreased; however, both hands and feet had blisters and necrotic lesions. A diagnosis of lenvatinib-induced grade 3 hand-foot syndrome (HFS) was made. Lenvatinib was temporarily discontinued; four weeks later, HFS had improved. Lenvatinib was reinstituted at a lower dose (4 mg daily); however, HFS re-emerged three weeks later, alongside ulcerative skin lesions on the left thigh. Lenvatinib was discontinued and ointments including steroid and retinoic acid were administered. Three weeks later, HFS and ulcerative skin lesion of the thigh disappeared.

Original languageEnglish
Pages (from-to)191-196
Number of pages6
JournalActa Hepatologica Japonica
Volume61
Issue number4
DOIs
Publication statusPublished - Jan 1 2020

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'Ulcerative skin lesion of the thigh caused by lenvatinib subscribed for hepatocellular carcinoma'. Together they form a unique fingerprint.

  • Cite this